Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
|4Blades - Fri Feb 29, 2008 9:54 am||
I've had diarrhea for over a week now. The first 2 days was pretty severe, and I visited the bathroom every hour or so.
Now it varies in frequency/intensity, but I have not had solid stool since it began.
I am otherwise symptomless---no nausea or loss of appetite. And I am in good health overall with no medical history.
The only thing I consume that is out of the ordinary is diet coke - maybe 2 liters a day. But I've been doing that for 10 years now, and have never had any problem before.
|Debbie Miller, RN - Sun Mar 09, 2008 10:39 am||
I apologize that it took a few days to get back to you. I am hopeful that this has resolved for you by now. If not, you need to get it checked out because if you really are having diarrhea, you are in danger of dehydration and it could indicate an infection of some kind - perhaps a parasite.
However, there is a possibility that your Diet Coke is related to the problem, even though you have done this for years as you said. One of the most common side effects of artificial sweeteners is diarrhea. So, you could put this to the test and pretty easily determine if this is the problem.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.